Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 133, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 17, 2005, 12:42 PM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2005, 12:42 PM CDT (17:42 UTC)
- Expired
- Jun 17, 2005, 1:15 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 11:00 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:00 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 17, 11:00 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUN 17 2005 .UPDATE... STRONG MCV LOCATED OVER ARKLATEX REGION...COMBINED WITH UNSTABLE ATMOSPHERE ACROSS SOUTHEAST LA AND SOUTHWEST MISSISSIPPI WILL ALLOW FOR A LINE OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON. SEVERE THUNDERSTORM WATCH 494 WILL BE ADDED TO THE ZONE PACKAGE TO REFLECT SEVERE THREAT. DAMAGING WINDS WILL BE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS. .PREVIOUS DISCUSSION... SHORTWAVE TROUGH MOVING ACROSS SOUTH OK AND NORTH TX AND MCV ASSOCIATED WITH MCS OVER EASTERN OK INTO THE ARKLATEX REGION WILL BE THE MAIN WEATHER MAKERS TODAY. IT IS QUESTIONABLE AS TO WHETHER THE MCS WILL HOLD TOGETHER AS IT MAKES ITS WAY SOUTHEAST INTO THE FORECAST AREA. REGARDLESS...IF THIS SYSTEM DISSIPATES... THE SHORTWAVE TROUGH...MCV...COOL POOL ALOFT SHOULD HELP DESTABILIZE ENOUGH TO PRODUCE A DECENT CHANCE OF THUNDERSTORMS BY LATE MORNING OR AFTERNOON ALONG AN OUTFLOW BOUNDARY AND THE FRONTAL BOUNDARY WHICH SPLITS THE FORECAST AREA. HIGH INSTABILITY AND THE STRENGTH OF WIND FIELDS ALOFT AND DEEP LAYER SHEAR APPEAR FAVORABLE FOR A FEW STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE THREATS. MOST OF THE FORECAST AREA IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. ANOTHER MINOR SHORTWAVE TROUGH WILL BRING A SLIGHT CHANCE OF CONVECTION TONIGHT...BUT THIS SHOULD BE DISORGANIZED AND ISOLATED IN MOST LOCATIONS. ON SATURDAY...A LINGERING WEAK SHORTWAVE TROUGH AND FRONTAL BOUNDARY WILL CONTINUE TO SUPPORT A LOW CHANCE OF CONVECTION BEFORE DRY AIR AT ALL LEVELS WORKS IN LATE IN THE DAY. SUNDAY THROUGH WEDNESDAY...THE DEEP UPPER TROUGH OVER THE EASTERN SEABOARD AND BUILDING RIDGE TO OUR WEST SHOULD SET UP A WEDGE OF DRY AIR WHICH SHOULD SUPPRESS ALL OR MOST CONVECTION AND BRING THE INTENSE HEAT BACK INTO THE PICTURE. A WEAKNESS IN THE UPPER RIDGE IS ADVERTISED THURSDAY AND FRIDAY...SO RAIN CHANCES MAY SLOWLY INCREASE DURING THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... MCB 90 67 91 68 / 40 20 20 0 BTR 90 70 92 71 / 50 20 30 10 MSY 92 73 90 75 / 40 20 30 10 GPT 91 70 89 70 / 20 20 20 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 32
Hazardous weather outlook, Jun 17, 11:22 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1122 AM CDT FRI JUN 17 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-180030- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1122 AM CDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR ALL PARISHES IN SOUTHEAST LOUISIANA AND ALL COUNTIES IN SOUTHWEST MISSISSIPPI... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REGION... DISCUSSION... DEEP NORTHWEST FLOW AND STRONG TROUGH OF LOW PRESSURE DIVING INTO THE REGION FROM THE ARKLATEX REGION CONTINUES TO KEEP THE THREAT FOR SEVERE WEATHER ACROSS THE REGION. A COMPLEX OF THUNDERSTORMS IS CURRENTLY PUSHING INTO THE AREA FROM NORTHERN LOUISIANA. THIS COMPLEX OF THUNDERSTORMS IS EXPECTED TO STRENGTHEN THIS AFTERNOON...AS IT INTERACTS WITH A WARM AND UNSTABLE AIRMASS ACROSS SOUTHEAST LOUISIANA. DUE TO THE ATMOSPHERIC PROFILE ACROSS THE REGION...THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM DEVELOPMENT WILL BE STRONG DAMAGING WINDS. WINDS COULD GUST TO 70 MPH AT TIMES WITH THE STRONGEST THUNDERSTORMS. FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS. MARINE... THE THREAT OF THUNDERSTORMS WILL CONTINUE TONIGHT AS THE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS MOVES INTO THE COASTAL WATERS. THE STRONGEST ACTIVITY COULD CONTINUE TO PRODUCE STRONG WINDS AND DAMAGING LIGHTNING. MARINERS SHOULD BE ON THE LOOKOUT FOR ROUGH SEAS AND HIGH WAVES AS THIS AREA OF THUNDERSTORMS MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LINGERING THUNDERSTORMS OVER THE COASTAL WATERS EARLY SATURDAY COULD CONTINUE TO PRODUCE GUSTY WINDS AND LIGHTNING. GOING INTO THE AFTERNOON HOURS...SCATTERED SHOWERS AND THUNDERSTORMS COULD ONCE AGAIN DEVELOP OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS NORTHWEST FLOW REMAINS IN PLACE. THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT A FEW STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH THURSDAY...BUT THESE THUNDERSTORMS SHOULD REMAIN WEAK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED AT A LATER TIME. 32
In the hours before
Special weather statement, Jun 17, 10:55 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1055 AM CDT FRI JUN 17 2005 LAZ034>036-MSZ068-069-171700- AMITE-EAST FELICIANA-POINTE COUPEE-WEST FELICIANA-WILKINSON- 1055 AM CDT FRI JUN 17 2005 ...A LINE OF STRONG THUNDERSTORMS ARE MOVING SOUTHEAST TOWARDS WILKINSON...AMITE...WEST FELICIANA...EAST FELICIANA... AND POINTE COUPEE... DOPPLER RADAR SHOWS A LINE OF STRONG THUNDERSTORMS...CURRENTLY OVER CONCORDIA PARISH...MOVING SOUTHEAST AT 25 TO 30 MPH. THE LINE WILL MOVE OVER NORTHWEST WILKINSON COUNTY BY 1100 AM THIS MORNING AND OVER AMITE COUNTY...EAST AND WEST FELICIANA AND POINTE COUPEE BY 1130 AM THIS MORNING. THESE THUNDERSTORMS CAN PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...AND BRIEF HEAVY RAINFALL AMOUNTS OF ONE HALF TO 1 INCH WITHIN A 30 MINUTE PERIOD.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:59 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 31 min |
| Jun 17, 1:39 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Livingston | 36 min |
| Jun 17, 1:58 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 32 min |
| Jun 17, 2:17 PM CDT | Tornado Warning | LIX | Ascension, Saint James, Saint John the Baptist | 43 min |
| Jun 17, 2:31 PM CDT | Special Marine Warning | LIX | 59 min | |
| Jun 17, 2:48 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 27 min |
| Jun 17, 3:04 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 41 min |
| Jun 17, 4:05 PM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 40 min |
| Jun 17, 4:38 PM CDT | Special Marine Warning | LIX | 97 min | |
| Jun 17, 5:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Jun 17, 2:41 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 64 min |
| Jun 17, 4:00 PM CDT | Tornado Warning | LIX | Harrison | 30 min |
| Jun 17, 4:16 PM CDT | Tornado Warning | LIX | Jackson | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.